MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 38184414
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autoguard winged catheter tip damaged.The following information was provided by the initial reporter, translated from portuguese to english: needle too far from the start of the catheter.Elderly patients with ballerina veins find catheter progression more challenging.Needle retracts too quickly, sometimes splashing blood distance from needle to start of catheter sensation of pushing the vein without cutting blunt tip.Bad cutting sensation painful for patient patients with more resistant skin.Needle guard too long, making it difficult to grip no problems in general, but not your preference.Poor grip due to size.The catheter grinds very well and slides well safety trigger too fast, sometimes splashes or is triggered unintentionally reports some advantages and disadvantages somewhat blind catheter.I missed the blood return on the cannon cannon difficult to grip.Needle slips out of the catheter if you don't hold the flap.Needle tighter in the polyurethane of the catheter used before, the bd's needle slips out very easily.Regarding the distance between the needle and the catheter, they report that many times when they notice the blood return through the instflash and are going to advance the catheter, the needle seems to have already transfixed the vessel and ends up losing the catheter.I took some photos to show that there was no significant difference or even that the competitor's would be a little further away, but the blood return in the cannon helps them to verify that it is still inside the vessel.Impact to patient: multiple punctures.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Street address information was not provided, therefore, xx was used as a place holder.
 
Additional Manufacturer Narrative
As a lot number was unknown for this report, neither a complaint history review nor a device history record review could be performed for this investigation.One (1) picture sample was provided for review by our quality team.The picture sample showed two (2) products.According to the characteristics of the adapters in the picture, one (1) was a bd product (adapter with a slightly lighter color) and one (1) was a non-bd product (adapter with a slightly darker color).Through visual inspection, no damages with the bd catheter product were identified through the picture.For a detailed analysis, the physical sample would be necessary.Based on the investigation results, a cause could not be determined for the reported incidents.According to the provided feedback of ¿long device in length of the barrel, making puncture difficult, especially in the jugular¿ it is important to note that according to the instruction leaflet, ¿bd insyte autoguard protected iv catheters are intended to be inserted into the patient's peripheral vascular system for short-term use in collecting blood for sampling, monitoring blood pressure, or administering fluids.¿ therefore, the product was no used as intended and resulting issues may be related to use.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
Additional info received.Dec 02.2024 we have continued to receive negative feedback, even today.This feedback has in fact had an impact on the business process, requiring multiple punctures due to failure on the first attempt: long device length, making puncture difficult, especially in the jugular; difficulty in inserting the catheter because it is not very sharp, even with the proper puncture technique with bevel direction; unsatisfactory blood return to certify the success of the puncture - frosted cannon; short catheter, not favoring puncture in obese patients with deeper veins.We understand and recognize the benefits of the product in terms of the active activation of the safety device (reducing the risk of a puncture accident) and the fact that it was developed with teflon (a radioactive and biocompatible material).However, we are facing a number of challenges because it doesn't allow the professional to perform the puncture better, it isn't easy to handle and it has an impact on the success of the first puncture, causing patients to undergo multiple punctures.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20849239
Report Number9610048-2024-00196
Device Sequence Number19772598
Product Code FOZ
UDI-Device Identifier00382903819232
UDI-Public(01)00382903819232
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number38184414
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown